Alert archive / California / High Wind Watches in 2007

High Wind Watch 9, NWS Las Vegas, NV

June 3, 2007Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Jun 3, 2007, 3:31 PM PDT for Inyo County, California. It took effect at Jun 5, 2007, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 3, 2007, 3:31 PM PDT (22:31 UTC)
In effect from
Jun 5, 2007, 12:00 PM PDT
Expired
Jun 5, 2007, 3:44 AM PDT
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 032231
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
331 PM PDT SUN JUN 3 2007

.A STRONG AREA OF LOW PRESSURE WILL MOVE INTO THE WEST COAST
TUESDAY AND BRING THE POTENTIAL FOR STRONG DOWNSLOPE WINDS TO THE
OWENS VALLEY AND EAST SLOPES OF THE SOUTHERN SIERRA TUESDAY
AFTERNOON THROUGH TUESDAY EVENING.

CAZ519-520-041145-
/O.NEW.KVEF.HW.A.0009.070605T1900Z-070606T0500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
331 PM PDT SUN JUN 3 2007

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

STRONG WEST WINDS WILL DEVELOP OVER THE SOUTHERN SIERRA CREST
TUESDAY AND CONDITIONS LOOK FAVORABLE FOR DOWNSLOPE WINDS TO
DEVELOP ALONG THE EAST SLOPES AND DOWN INTO THE OWENS VALLEY.
WEST WINDS GUSTING OVER 60 MPH COULD DEVELOP TUESDAY AFTERNOON
THROUGH TUESDAY EVENING AND PRODUCE HAZARDOUS CROSS WINDS ALONG
HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS ON
THE EAST SLOPES OF THE SOUTHERN SIERRA COULD EXCEED 75 MPH. 

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR POTENTIALLY
DAMAGING WINDS TO DEVELOP. PEOPLE WITH WIND SENSITIVE INTERESTS OR
THOSE PLANNING TO TRAVEL IN THE OWENS VALLEY OR THE SOUTHERN
SIERRA TUESDAY SHOULD STAY TUNED FOR THE LATEST FORECASTS
AND STATEMENTS CONCERNING THIS POSSIBLE HIGH WIND EVENT.

$$

JGA
4 follow-up statements
000 
WWUS75 KVEF 041124
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
424 AM PDT MON JUN 4 2007

.A STRONG AREA OF LOW PRESSURE WILL MOVE INTO THE WEST COAST
TUESDAY AND BRING THE POTENTIAL FOR STRONG DOWNSLOPE WINDS TO THE
OWENS VALLEY AND EAST SLOPES OF THE SOUTHERN SIERRA TUESDAY
AFTERNOON THROUGH TUESDAY EVENING.

CAZ519-520-042200-
/O.CON.KVEF.HW.A.0009.070605T1900Z-070606T0500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
424 AM PDT MON JUN 4 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

STRONG WEST WINDS WILL DEVELOP OVER THE SOUTHERN SIERRA CREST
TUESDAY AND CONDITIONS LOOK FAVORABLE FOR DOWNSLOPE WINDS TO
DEVELOP ALONG THE EAST SLOPES AND DOWN INTO THE OWENS VALLEY.
WEST WINDS GUSTING OVER 60 MPH COULD DEVELOP TUESDAY AFTERNOON
THROUGH TUESDAY EVENING AND PRODUCE HAZARDOUS CROSS WINDS ALONG
HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS ON
THE EAST SLOPES OF THE SOUTHERN SIERRA COULD EXCEED 75 MPH.

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR POTENTIALLY
DAMAGING WINDS TO DEVELOP. PEOPLE WITH WIND SENSITIVE INTERESTS
OR THOSE PLANNING TO TRAVEL IN THE OWENS VALLEY OR THE SOUTHERN
SIERRA TUESDAY SHOULD STAY TUNED FOR THE LATEST FORECASTS AND
STATEMENTS CONCERNING THIS POSSIBLE HIGH WIND EVENT.

$$

MORGAN
000 
WWUS75 KVEF 042157
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
257 PM PDT MON JUN 4 2007

.A STRONG AREA OF LOW PRESSURE NEAR THE PACIFIC NORTHWEST WILL
SWING ACROSS THE GREAT BASIN TUESDAY BRING STRONG SOUTHWEST WINDS
TO THE ENTIRE REGION TUESDAY AFTERNOON AND EVENING.

AREAS OF BLOWING DUST CAN BE EXPECTED...ESPECIALLY ACROSS THE
DESERTS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. THE STRONG
WINDS WILL CREATE ADVERSE DRIVING CONDITIONS...PARTICULARLY FOR
HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS.

AZZ001-003-CAZ521-522-NVZ014>020-022-050500-
/O.NEW.KVEF.WI.Y.0026.070605T1900Z-070606T0400Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
257 PM PDT MON JUN 4 2007 /257 PM MST MON JUN 4 2007/

...WIND ADVISORY IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 9 PM PDT
/9 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM TUESDAY FOR
SOUTHERN NEVADA...NORTHWEST ARIZONA AND DEATH VALLEY NATIONAL PARK
IN CALIFORNIA.

SUSTAINED SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH
ACROSS THE ENTIRE REGION BY EARLY AFTERNOON AND GUSTS BETWEEN 40
AND 50 MPH WILL BE COMMON THROUGH TUESDAY EVENING. THESE STRONG
WINDS WILL CREATE AREAS OF BLOWING DUST ACROSS MUCH OF THE REGION
AND VISIBILITY COULD BE SIGNIFICANTLY REDUCED IN SOME SPOTS...
ESPECIALLY NEAR DRY LAKE BEDS.

$$

AZZ002-036-CAZ527-NVZ021-050500-
/O.NEW.KVEF.WI.Y.0026.070605T1900Z-070606T0400Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
257 PM PDT MON JUN 4 2007 /257 PM MST MON JUN 4 2007/

...WIND ADVISORY IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 9 PM PDT
/9 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE COLORADO RIVER VALLEY FROM LAKE MEAD TO LAKE
HAVASU...WHICH IS IN EFFECT FROM 12 PM TO 9 PM TUESDAY.

SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH IN SOME
AREAS...WILL DEVELOP EARLY TUESDAY AFTERNOON AND IMPACT THE
COLORADO RIVER VALLEY INCLUDING THE LAKE MEAD NATIONAL RECREATION
AREA AND LAKE HAVASU THROUGH TUESDAY EVENING.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL
SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR
OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE
LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN
PROTECTED COVES AND INLETS.

$$

CAZ523>526-050500-
/O.NEW.KVEF.WI.Y.0026.070605T1900Z-070606T1100Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
257 PM PDT MON JUN 4 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TUESDAY TO 4 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SAN BERNARDINO COUNTY DESERTS...WHICH IS IN
EFFECT FROM 12 PM TUESDAY TO 4 AM PDT WEDNESDAY.

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 50 MPH...
WILL DEVELOP ACROSS THE HIGH DESERTS OF SAN BERNARDINO COUNTY AND
REMAIN THROUGH MUCH OF TUESDAY NIGHT. AREAS OF BLOWING DUST CAN BE
EXPECTED AND VISIBILITY MAY BE REDUCED BELOW ONE-QUARTER MILE IN
SOME SPOTS...ESPECIALLY ALONG INTERSTATES 15 AND 40 TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT. DRIVERS SHOULD BE ALERT TO THE
DANGER OF THESE WINDS AND POSSIBLE REDUCED VISIBILITY.

$$

CAZ519-520-050500-
/O.EXT.KVEF.HW.A.0009.070605T1900Z-070606T0400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
257 PM PDT MON JUN 4 2007

...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR THE OWENS VALLEY AND EAST SLOPES OF
THE SOUTHERN SIERRA.

STRONG WEST WINDS WILL DEVELOP OVER THE SOUTHERN SIERRA CREST
TUESDAY AND CONDITIONS LOOK FAVORABLE FOR DOWNSLOPE WINDS TO
DEVELOP ALONG THE EAST SLOPES AND DOWN INTO THE OWENS VALLEY.
WEST WINDS GUSTING OVER 60 MPH MAY DEVELOP TUESDAY AFTERNOON
THROUGH TUESDAY EVENING AND PRODUCE HAZARDOUS CROSS WINDS ALONG
HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS ON
THE EAST SLOPES OF THE SOUTHERN SIERRA COULD EXCEED 75 MPH.

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR POTENTIALLY
DAMAGING WINDS TO DEVELOP. PEOPLE WITH WIND SENSITIVE INTERESTS
OR THOSE PLANNING TO TRAVEL IN THE OWENS VALLEY OR THE SOUTHERN
SIERRA TUESDAY SHOULD STAY TUNED FOR THE LATEST FORECASTS AND
STATEMENTS CONCERNING THIS POSSIBLE HIGH WIND EVENT.

$$

JGA
000 
WWUS75 KVEF 050454
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
954 PM PDT MON JUN 4 2007

.A STRONG LOW PRESSURE WILL MOVE INTO THE PACIFIC NORTHWEST
TUESDAY AND INTO THE GREAT BASIN TUESDAY NIGHT. THIS WILL RESULT
IN VERY STRONG SOUTHWEST WINDS OVER THE ENTIRE REGION TUESDAY
AFTERNOON AND EVENING.

AREAS OF BLOWING DUST CAN BE EXPECTED...ESPECIALLY ACROSS THE
DESERTS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. THE STRONG
WINDS WILL CREATE ADVERSE DRIVING CONDITIONS...PARTICULARLY FOR
HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS.

AZZ001-003-CAZ521-522-NVZ014>020-022-051300-
/O.CON.KVEF.WI.Y.0026.070605T1900Z-070606T0400Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
954 PM PDT MON JUN 4 2007 /954 PM MST MON JUN 4 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO
9 PM PDT /9 PM MST/ TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO
9 PM PDT /9 PM MST/ TUESDAY. 

SUSTAINED SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH
ACROSS THE ENTIRE REGION BY EARLY AFTERNOON AND GUSTS BETWEEN
40 AND 50 MPH WILL BE COMMON THROUGH TUESDAY EVENING. THESE
STRONG WINDS WILL CREATE AREAS OF BLOWING DUST ACROSS MUCH OF THE
REGION AND VISIBILITY COULD BE SIGNIFICANTLY REDUCED IN SOME
SPOTS... ESPECIALLY NEAR DRY LAKE BEDS.

$$

AZZ002-036-CAZ527-NVZ021-051300-
/O.CON.KVEF.WI.Y.0026.070605T1900Z-070606T0400Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
954 PM PDT MON JUN 4 2007 /954 PM MST MON JUN 4 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO
9 PM PDT /9 PM MST/ TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO
9 PM PDT /9 PM MST/ TUESDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH IN SOME
AREAS WILL DEVELOP EARLY TUESDAY AFTERNOON AND IMPACT THE COLORADO
RIVER VALLEY INCLUDING THE LAKE MEAD NATIONAL RECREATION AREA AND
LAKE HAVASU THROUGH TUESDAY EVENING.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$

CAZ523>526-051300-
/O.CON.KVEF.WI.Y.0026.070605T1900Z-070606T1100Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
954 PM PDT MON JUN 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO 4 AM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO 4 AM PDT
WEDNESDAY. 

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER
50 MPH... WILL DEVELOP ACROSS THE HIGH DESERTS OF SAN BERNARDINO
COUNTY AND REMAIN THROUGH MUCH OF TUESDAY NIGHT. AREAS OF BLOWING
DUST CAN BE EXPECTED AND VISIBILITY MAY BE REDUCED BELOW ONE-
QUARTER MILE IN SOME SPOTS...ESPECIALLY ALONG INTERSTATES 15 AND
40 TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. DRIVERS SHOULD BE
ALERT TO THE DANGER OF THESE WINDS AND POSSIBLE REDUCED
VISIBILITY.

$$

CAZ519-520-051300-
/O.CON.KVEF.HW.A.0009.070605T1900Z-070606T0400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
954 PM PDT MON JUN 4 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

STRONG WEST WINDS WILL DEVELOP OVER THE SOUTHERN SIERRA CREST
TUESDAY AND CONDITIONS LOOK FAVORABLE FOR DOWNSLOPE WINDS TO
DEVELOP ALONG THE EAST SLOPES AND DOWN INTO THE OWENS VALLEY.
WEST WINDS GUSTING OVER 60 MPH MAY DEVELOP TUESDAY AFTERNOON
THROUGH TUESDAY EVENING AND PRODUCE HAZARDOUS CROSS WINDS ALONG
HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS ON
THE EAST SLOPES OF THE SOUTHERN SIERRA COULD EXCEED 75 MPH.

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR POTENTIALLY
DAMAGING WINDS TO DEVELOP. PEOPLE WITH WIND SENSITIVE INTERESTS
OR THOSE PLANNING TO TRAVEL IN THE OWENS VALLEY OR THE SOUTHERN
SIERRA TUESDAY SHOULD STAY TUNED FOR THE LATEST FORECASTS AND
STATEMENTS CONCERNING THIS POSSIBLE HIGH WIND EVENT.

$$
000 
WWUS75 KVEF 051044
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
344 AM PDT TUE JUN 5 2007

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
TODAY AND INTO THE GREAT BASIN TONIGHT. THIS WILL RESULT IN VERY
STRONG SOUTHWEST WINDS OVER THE ENTIRE REGION THIS AFTERNOON AND
EVENING.

AREAS OF BLOWING DUST CAN BE EXPECTED...ESPECIALLY ACROSS THE
DESERTS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. THE STRONG
WINDS WILL CREATE ADVERSE DRIVING CONDITIONS...PARTICULARLY FOR
HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS.

CAZ519-520-051900-
/O.UPG.KVEF.HW.A.0009.070605T1900Z-070606T0400Z/
/O.NEW.KVEF.HW.W.0009.070605T1900Z-070606T0400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
344 AM PDT TUE JUN 5 2007

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH
IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. THIS
REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT.

STRONG WEST WINDS WILL DEVELOP OVER THE SOUTHERN SIERRA CREST
TODAY...AND CONDITIONS LOOK FAVORABLE FOR DOWNSLOPE WINDS TO
DEVELOP ALONG THE EAST SLOPES AND DOWN INTO THE OWENS VALLEY. WEST
WINDS GUSTING OVER 60 MPH WILL DEVELOP THIS AFTERNOON AND EVENING
AND PRODUCE HAZARDOUS CROSS WINDS ALONG HIGHWAY 395...ESPECIALLY
FOR HIGH PROFILE VEHICLES. WIND GUSTS ON THE EAST SLOPES OF THE
SOUTHERN SIERRA COULD EXCEED 75 MPH.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ523-051900-
/O.EXT.KVEF.WI.Y.0026.070605T1900Z-070607T0200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
344 AM PDT TUE JUN 5 2007

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM PDT
WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 7 PM PDT
WEDNESDAY FOR WESTERN SAN BERNARDINO COUNTY.

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER
50 MPH...WILL DEVELOP ACROSS THE HIGH DESERTS OF SAN BERNARDINO
COUNTY TODAY. THE WINDS MAY DIMINISH FOR A FEW HOURS OVERNIGHT
TONIGHT...BUT WILL GENERALLY PERSIST THROUGH WEDNESDAY. AREAS OF
BLOWING DUST CAN BE EXPECTED AND VISIBILITY MAY BE REDUCED BELOW
ONE QUARTER MILE IN SOME SPOTS...ESPECIALLY ALONG INTERSTATES 15
AND 40 THIS AFTERNOON THROUGH TONIGHT. DRIVERS SHOULD BE ALERT TO
THE DANGER OF STRONG CROSSWINDS AND SUDDENLY REDUCED VISIBILITY.

$$

AZZ001-003-CAZ521-522-NVZ014>020-022-051900-
/O.CON.KVEF.WI.Y.0026.070605T1900Z-070606T0400Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
344 AM PDT TUE JUN 5 2007 /344 AM MST TUE JUN 5 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY
TO 9 PM PDT /9 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM THIS
EVENING FOR MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND THE
WHITE MOUNTAINS AND DEATH VALLEY NATIONAL PARK IN SOUTHEAST
CALIFORNIA.

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 40 TO
50 MPH ACROSS THE ENTIRE REGION BY EARLY AFTERNOON AND WILL PERSIST
THROUGH THIS EVENING. THESE STRONG WINDS WILL CREATE AREAS OF
BLOWING DUST ACROSS MUCH OF THE REGION AND VISIBILITY COULD BE
SIGNIFICANTLY REDUCED IN SOME SPOTS... ESPECIALLY NEAR DRY LAKE
BEDS.

$$

AZZ002-036-CAZ527-NVZ021-051900-
/O.CON.KVEF.WI.Y.0026.070605T1900Z-070606T0400Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
344 AM PDT TUE JUN 5 2007 /344 AM MST TUE JUN 5 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY
TO 9 PM PDT /9 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM THIS
EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND UPPER
COLORADO RIVER VALLEY.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
EARLY THIS AFTERNOON AND IMPACT THE COLORADO RIVER VALLEY INCLUDING
THE LAKE MEAD NATIONAL RECREATION AREA AND LAKE HAVASU THROUGH THIS
EVENING.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$

CAZ524>526-051900-
/O.CON.KVEF.WI.Y.0026.070605T1900Z-070606T1100Z/
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
INCLUDING THE CITIES OF...BAKER...MOHAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
344 AM PDT TUE JUN 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PDT
WEDNESDAY FOR MUCH OF SOUTHERN AND EASTERN SAN BERNARDINO COUNTY.

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER
50 MPH...WILL DEVELOP ACROSS THE HIGH DESERTS OF SAN BERNARDINO
COUNTY AND PERSIST THROUGH MUCH OF TONIGHT. AREAS OF BLOWING DUST
CAN BE EXPECTED AND VISIBILITY MAY BE REDUCED BELOW ONE QUARTER
MILE IN SOME SPOTS...ESPECIALLY ALONG INTERSTATES 15 AND 40 THIS
AFTERNOON THROUGH TONIGHT. DRIVERS SHOULD BE ALERT TO THE DANGER
OF STRONG CROSSWINDS AND SUDDENLY REDUCED VISIBILITY.

$$

MORGAN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Jun 3, 9:30 AM PDT, 6 hours 1 minute earlier.

Area forecast discussion, Jun 3, 9:30 AM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 AM PDT SUN JUN 3 2007

.SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT WILL HOLD THROUGH MONDAY THEN GIVE WAY TO AN INCOMING LOW
PRESSURE SYSTEM TUESDAY. THIS SYSTEM WILL BRING STRONG GUSTY WINDS
FOLLOWED BY A COOLING TREND DURING THE MIDDLE OF NEXT WEEK.
&&

.UPDATE...THE 12Z NAM AND GFS SOLUTIONS THROUGH 72 HOURS SHOW LITTLE
CHANGE FROM THE 00Z/06Z RUNS AND CONFIRM THE GOING FORECAST CONCERNS
AS MENTIONED BELOW. NO FORECAST UPDATE PLANNED.
&&

.PREV DISCUSSION...239 AM PDT SUN JUN 3 2007...

.SHORT TERM...MOSTLY CLEAR SKIES ACROSS THE FORECAST AREA EARLY THIS
MORNING. WEAK DISTURBANCE THAT PRODUCED ALL THE CLOUD COVER
YESTERDAY IS NOW OVER EASTERN ARIZONA. RIDGE WILL HOLD OVER THE
INTERMOUNTAIN WEST TODAY AND MONDAY BEFORE GIVING WAY TO AN
UNSEASONABLY STRONG TROUGH TUESDAY. BEST CONVECTIVE PARAMETERS
INDICATE THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
HIGHER TERRAIN OF NORTHERN LINCOLN COUNTY TODAY. MODELS SUGGEST
AIRMASS WILL NOT BE AS FAVORABLE OVER THE SOUTHERN SIERRA TODAY BUT
LEFT IN A SLIGHT CHANCE AS MODELS MAY BE TRYING TO STABILIZE AREA
TOO QUICKLY. ON TUESDAY A STRONG SURFACE PRESSURE GRADIENT AND
THERMAL GRADIENT SETS UP ACROSS THE GREAT BASIN WHICH WILL LEAD TO
WINDY CONDITIONS. BY LATE TUESDAY AFTERNOON THE COLD FRONT WILL BE
ON A LINE FROM NEAR BISHOP TO ELY. FIRE WEATHER WATCH HAS ALREADY
BEEN ISSUED FOR TUESDAY. AS TUESDAY DRAWS CLOSER OTHER PRODUCTS
FOCUSED ON THE STRONG WINDS WILL ALSO BE NEEDED.

.LONG TERM...THE AFOREMENTIONED UNSEASONABLY STRONG TROUGH WILL
REMAIN OVER THE WESTERN STATES THROUGH THE LONG TERM PERIOD AS
RIDGING AMPLIFIES OVER THE GULF COAST AND SOUTHEAST. THIS WILL KEEP
TEMPERATURES BELOW NORMAL...AND LOWERED PREVIOUS PACKAGE BY A FEW
MORE DEGREES /DOWN TO ENSEMBLE MEANS/. PRECIP CHANCES...IF ANY...ARE
MORE DIFFICULT TO PIN DOWN. THEY WILL PROBABLY BE BEST CORRELATED
WITH THE PASSAGE OF INDIVIDUAL SHORTWAVE TROUGHS THROUGH THE MEAN
LONGWAVE TROUGH POSITION...WHICH THERE IS NO WAY TO TIME RELIABLY
THIS FAR OUT. FOR NOW STUCK WITH SOME CLIMO/ADJUSTED CLIMO POPS IN
THE NORTHERN ZONES NEARER THE MOST LIKELY SHORTWAVE TRACKS AND KEPT
THE SOUTHERN ZONES DRY.
&&

.FIRE WEATHER...STRONG SOUTHWEST WINDS WILL OCCUR ACROSS THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN ON TUESDAY AS A BROAD DRY TROUGH
MOVES INTO THE REGION. SUSTAINED SPEEDS OF 20 TO 30 MPH...WITH GUSTS
EXCEEDING 40 MPH...ARE EXPECTED ACROSS MUCH OF THE REGION.  A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY AFTERNOON AND EVENING.
&&

.AVIATION...FOR KLAS EXPECT AN UPSLOPE/DOWNSLOPE DIURNAL WIND
PATTERN TODAY...WITH EAST OR SOUTHEAST WINDS 10 KTS OR LESS DURING
THE AFTERNOON AND SOUTHWEST WINDS AROUND 10 KTS FROM SUNSET THROUGH
THE WEE HOURS OF THE MORNING. SOUTH WINDS WILL INCREASE A LITTLE ON
MONDAY AFTERNOON...THEN STRONG SOUTHWEST WINDS ARE EXPECTED ON
TUESDAY WITH GUSTS UP TO 40 KTS POSSIBLE IN THE AFTERNOON AND
EVENING. FOR THE DAGGETT...BEATTY...MORMON MESA...AND PEACH SPRINGS
CORRIDORS...NO SIGNIFICANT WEATHER IS EXPECTED TODAY. SOUTHWEST
WINDS WILL INCREASE A LITTLE ON MONDAY...AND STRONG SOUTHWEST WINDS
ARE LIKELY AREAWIDE TUESDAY AFTERNOON AND EVENING. THESE WINDS MAY
BE ACCOMPANIED BY AREAS OF BLOWING DUST AND MECHANICAL TURBULENCE.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS OVER THE MOUNTAINS OF INYO...ESMERALDA...NORTHERN NYE
AND NORTHERN LINCOLN COUNTIES TODAY...OTHERWISE LITTLE OR NO CHANCE
OF PRECIPITATION THROUGH TUESDAY. STRONG SOUTHWEST WINDS ARE LIKELY
AREAWIDE TUESDAY AFTERNOON AND EVENING. THESE WINDS MAY BE
ACCOMPANIED BY AREAS OF BLOWING DUST AND MECHANICAL TURBULENCE.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING FOR FIRE
      WEATHER ZONES 460-465.
.AZ...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING FOR FIRE
      WEATHER ZONES 101 AND 102.
.CA...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING FOR FIRE
      WEATHER ZONES 226-228.
&&

PIERCE/MORGAN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 3, 4:51 AM PDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
451 AM PDT SUN JUN 3 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-041100-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
451 AM PDT SUN JUN 3 2007 /451 AM MST SUN JUN 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER TERRAIN
FROM NORTHERN INYO COUNTY NORTHEAST INTO NORTHERN LINCOLN
COUNTIES. THE THUNDERSTORMS WILL PRODUCE RAINFALL AMOUNTS OF LESS
THAN A QUARTER OF AN INCH. SMALL HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY DUE TO STRONG
SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES. PLEASE REFER TO
THE LATEST FIRE WEATHER FORECAST FOR FURTHER DETAILS. ADDITIONAL
PRODUCTS FOCUSED ON THE WINDS WILL LIKELY BE ISSUED AS TUESDAY
DRAWS CLOSER.

AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL BE ACROSS THE
WESTERN STATES DURING MUCH OF THE COMING WEEK. FROM WEDNESDAY TO
FRIDAY HIGH TEMPERATURES WILL BE 5 TO 10 DEGREES BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PIERCE

Nearby

High Wind Watches in California, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.